Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 85, NWS New Orleans, LA

July 13, 2019Pearl River County, Mississippi

NWS New Orleans, LA issued this tornado warning at Jul 13, 2019, 9:20 PM CDT for Pearl River County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2019, 9:20 PM CDT (02:20 UTC)
Expired
Jul 13, 2019, 9:45 PM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

054 
WFUS54 KLIX 140220
TORLIX
MSC109-140245-
/O.NEW.KLIX.TO.W.0085.190714T0220Z-190714T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
920 PM CDT Sat Jul 13 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  North central Pearl River County in southern Mississippi...

* Until 945 PM CDT.
    
* At 920 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Poplarville, moving north at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Pearl River County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3100 8950 3100 8948 3098 8948 3098 8946
      3076 8952 3078 8973 3100 8972 3100 8955
      3101 8955 3101 8951
TIME...MOT...LOC 0220Z 187DEG 34KT 3086 8962 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
2 follow-up statements
836 
WWUS54 KLIX 140227
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
927 PM CDT Sat Jul 13 2019

MSC109-140245-
/O.CON.KLIX.TO.W.0085.000000T0000Z-190714T0245Z/
Pearl River MS-
927 PM CDT Sat Jul 13 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTH
CENTRAL PEARL RIVER COUNTY...
    
At 927 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Poplarville, moving north at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Poplarville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3100 8950 3100 8948 3098 8948 3098 8946
      3076 8952 3078 8973 3100 8972 3100 8955
      3101 8955 3101 8951
TIME...MOT...LOC 0227Z 187DEG 34KT 3093 8961 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
588 
WWUS54 KLIX 140239
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
939 PM CDT Sat Jul 13 2019

MSC109-140249-
/O.EXP.KLIX.TO.W.0085.000000T0000Z-190714T0245Z/
Pearl River MS-
939 PM CDT Sat Jul 13 2019

...THE TORNADO WARNING FOR NORTH CENTRAL PEARL RIVER COUNTY WILL
EXPIRE AT 945 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3100 8950 3100 8948 3098 8948 3098 8946
      3076 8952 3078 8973 3100 8972 3100 8955
      3101 8955 3101 8951
TIME...MOT...LOC 0239Z 187DEG 34KT 3103 8960 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 13, 6:29 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 13, 6:29 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
629 PM CDT Sat Jul 13 2019

...UPDATED AVIATION DISCUSSION...

&&

.PREV DISCUSSION... /issued 456 PM CDT Sat Jul 13 2019/

Tropical Storm Barry continues to slowly impact the forecast
area. Barry will continue to slowly move off to the northwest
through tonight. Heavy rainfall is still the main threat across
the area. An additional 6-10 inches of rain is expected with
locally higher amounts in excess of 15 inches are possible. Strong
gusty winds will continue through the night. Power outages are
still possible. Also the threat of tornadoes remain in place as
well. Short term models do depict additional tropical bands
setting up overnight over various portions of the forecast area.
It is still tough to nail down exactly where these bands will set
up. One thing to note is alot of times in tropical systems there
seems to be an nocturnal intensification with convection, and that
would also point to heavy rain being a real threat tonight and
into Sunday. Bermuda high will build in by Tuesday or Wednesday,
returning us to a more normal summer pattern into next weekend.
Area citizens may be contending with flood fight concerns, so
focus may shift to messaging heat stress issues should folks be
involved in recovery activities.

.AVIATION...

Lower ceilings and limited visibility will persist this evening
and into the overnight hours, as tropical bands of showers will
persist keeping flight categories generally MVFR, with periodic
IFR likely at times. More consistent issue will be wind at all
terminals and LLWS at BTR and KHUM through the forecast period.
Wind gusts of 25 to 40 knots not out of the question for many
terminals through tonight and early tomorrow morning. KLG

.MARINE...

Dangerous conditions will continue for at least the next 6-12
hours mainly west of the Mississippi River. Tropical Storm
Warnings have been cancelled east of the Mississippi River and
have been replaced with Small Craft Advisories. Once the other tropical
weather products are cancelled, they will likely be replaced with
Small Craft Advisories headlines as well through Monday. Onshore
flow will gradually weaken by midweek.

.DECISION SUPPORT...

DSS code: Red.
Deployed: None.
Activation: None.
Activities: Tropical operations/Moderate to High Risk excessive rainfall/
            Slight Risk severe weather/River flood warnings.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red =    Full engagement for Moderate to high risk of severe and/or
         excessive rainfall, or direct tropical threats; Events of
         National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  78  71  84 / 100 100  90  70
BTR  74  79  74  85 / 100  90  90  70
ASD  74  83  74  87 /  90  90  80  60
MSY  76  83  77  88 /  90  90  80  50
GPT  76  83  75  87 /  90  80  80  50
PQL  75  85  74  88 /  90  70  80  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034>037-040-046>050-056>069-071-
     072.

     Flash Flood Watch through Sunday evening for LAZ034>037-039-040-
     046>050-056>072.

     Wind Advisory until 7 AM CDT Sunday for LAZ039-070.

     Coastal Flood Advisory until 3 PM CDT Sunday for LAZ050.

GM...Tropical Storm Warning for GMZ530-550-552-570-572.

     Small Craft Advisory until 7 AM CDT Sunday for GMZ532-534-536-
     538-555-557-575-577.

MS...Tropical Storm Warning for MSZ068-069.

     Flash Flood Watch through Sunday evening for MSZ068>071-077-
     080>082.

     Wind Advisory until 7 AM CDT Sunday for MSZ070-071-077-080>082.

     Coastal Flood Advisory until 3 PM CDT Sunday for MSZ082.

GM...Tropical Storm Warning for GMZ550-552-570-572.

     Small Craft Advisory until 7 AM CDT Sunday for GMZ534-536-538-
     555-557-575-577.

&&
Hazardous weather outlook, Jul 13, 4:38 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
438 PM CDT Sat Jul 13 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-140945-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
438 PM CDT Sat Jul 13 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Tropical Storm Barry will continue to impact southeast Louisiana
and southern Mississippi through tonight.

Additional rainfall totals of 6-10 inches forecast along and west
of I-55. Some isolated higher amounts possible. These rainfall
totals are expected to result in flash flooding as well as
moderate to major flooding along area rivers.

A storm surge event is ongoing for coastal regions of southeast
Louisiana and Mississippi as far east as Biloxi. Inundation
ranging 4 to 6 feet along the open Louisiana coast to 3 to 5 feet
across Lake Borgne, the Mississippi coaast, and from the
southwest side of Lake Pontchartrain across the north shore, and
1 to 3 feet across the immediate south shore of Lake Pontchartrain
and all of Lake Maurepas.

Strong, damaging winds near the center of Barry's path, primarily
west of the MS river. Wind gusts 50-60 mph possible. Gusty winds
may still be possible well away from the center.

A few weak/brief tornadoes possible.

For more detailed information regarding the tropics and
associated local threats, please refer to specific local hazard
products.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Conditions will steadily improve on Sunday, but with lingering
rain bands likely producing areas of flash flooding, as well as
isolated tornadoes primarily along and west of I-55.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will continue through tonight.

In the hours before

Special weather statement, Jul 13, 7:14 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
714 PM CDT Sat Jul 13 2019

LAZ059-061>064-067>069-140115-
Orleans LA-Lower Plaquemines LA-Upper St. Bernard LA-
Lower Jefferson LA-Lower Lafourche LA-Upper Lafourche LA-
Upper Plaquemines LA-Upper Jefferson LA-
714 PM CDT Sat Jul 13 2019

...BAND OF HEAVY RAINFALL BEGINNING TO DEVELOP...

At 710 PM CDT, Doppler radar was tracking a band of heavy rainfall
beginning to develop over portions of the New Orleans metropolitan
area.  Rainfall rates of 1 to 2 inches per hour are being observed
by radar in this rain band and these rain rates may lead to flooding
issues if the band of rain persists over the same area.  Further
advisories or warnings may be issued if this occurs.

Locations impacted include...
New Orleans, Chalmette, Marrero, Harvey, East New Orleans,
Timberlane, Belle Chasse, Metairie, Jefferson, Gretna, Westwego, Jean
Lafitte, Woodmere, Violet, Terrytown, Lafitte, Meraux, Poydras,
Myrtle Grove and Estelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this band of rain, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 2936 9019 3002 9015 3004 9000 3015 8988
      3010 8981 3017 8974 3016 8970 3003 8974
      3004 8982 3000 8985 2994 8984 2993 8978
      2980 8985 2948 8996 2943 8999 2944 9002
      2940 9003 2940 9000 2937 9005 2933 9002
TIME...MOT...LOC 0010Z 194DEG 48KT 2990 9000

PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:22 PM CDTTornado WarningLIXPearl River23 min
Jul 14, 8:55 AM CDTTornado WarningLIXAmite, Wilkinson20 min
Jul 14, 9:15 AM CDTTornado WarningLIXAmite30 min
Jul 14, 9:58 AM CDTSevere Thunderstorm WarningLIXAmite, Pike47 min
Jul 14, 10:29 AM CDTTornado WarningLIXPike, Walthall16 min
Jul 14, 11:35 AM CDTSevere Thunderstorm WarningLIXAmite40 min
Jul 14, 12:32 PM CDTTornado WarningLIXAmite13 min
Jul 14, 1:04 PM CDTSevere Thunderstorm WarningLIXAmite, Pike41 min
Jul 14, 1:55 PM CDTAreal Flood AdvisoryLIXHancock, Pearl River2 hr
Jul 14, 3:49 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Pearl River3 hr
Jul 14, 6:22 PM CDTSpecial Weather StatementLIXPike38 min

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.